| Catalog Number |
ECH60C |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a whipple procedure, they noticed some unformed staple legs after using the echelon 3000 stapler.Only blue and white loads were used in the case.There was no patient consequence nor surgical delay reported.No additional information provided.
Additional Manufacturer Narrative
(b)(4) date sent: 4/3/2026 d4 batch # unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/16/2026.D4: batch #unk.Investigation summary: this is an analysis of photo submitted for evaluation.During the visual analysis, the following was observed: the photo shows a piece of tissue placed over a gauze, it was noted some staples on the tissue however it is unknown if the staples were malformed due to the tissue angle.Based on the photo the event described could not be confirmed.As part of ethicon endo-surgery quality process, all devices are manufactured, inspected, and released to approved specifications.